Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 171, NWS St. Louis, MO

August 29, 2001Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 29, 2001, 5:08 PM CDT for Gasconade County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 29, 2001, 5:08 PM CDT (22:08 UTC)
Expired
Aug 29, 2001, 5:45 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gasconade County, MO

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS53 KLSX 292209
SVRSTL
MOC073-292245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT WED AUG 29 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF BLAND...MOVING NORTHWEST
  AT 10 MPH.

* LOCATIONS IN THE PATH...
  BLAND

THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3817 9143 3828 9138 3840 9165 3816 9165

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:00 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 29, 2:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT WED AUG 29 2001

18Z SFC ANALYSIS IND NRLY STNRY FNTL BDRY FM N-CNTRL MO THRU COU AND
DOWN TO SRN IL...THIS FRNT WIL DRFT N AS WRMFRNT TNGT.  DEWPOINT
WILL RISE BACK IN THE LOWER 70S OVER THE REST OF OUR AREA.

12Z MODELS IN AGRMT THRU 48HRS...THEY PLACE THE BEST WINDOW FOR
RAIN LATE THURS INTO FRI MORNIG...WITH A CDFNT PUSHNG INTO CNTRAL
AND SRN MO. BOTH FWC AND MAV BRING COOLER AND DRIER AMS INTO MO.
WITH LOWER TEMPS AND PCPN POPS.

AT THIS TIME LIKE MAVS POPS AND TEMPS FCST.  A LARGE HIGH PRESSURE
WIL BUILDUP FROM THE NORTH INTO OUR AREA...THIS WILL BRING MILD
WEATHER FOR THE HOLIDAY WEEKEND.  DAYTIME TEMPS WILL BE IN THE 70S
INTO THE LOWER 80S.

.STL...NONE

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.